Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Dec 9, 2012, 4:33 AM CST for Pecos County, Terrell County, Texas. It took effect at Dec 10, 2012, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 4:33 AM CST (10:33 UTC)
- In effect from
- Dec 10, 2012, 4:00 AM CST
- Expired
- Dec 10, 2012, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3488 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS74 KMAF 091033 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 433 AM CST SUN DEC 9 2012 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM EARLY THIS MORNING THROUGH LATE TONIGHT... ...FREEZE WARNING IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER... TERRELL COUNTIES... .A STRONG UPPER TROUGH APPROACHING THE REGION HAS PRODUCED HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS EARLY THIS MORNING. THESE STRONG WEST WINDS ALOFT WILL CONTINUE THROUGH THE DAY AND NIGHT. THIS TROUGH WILL ALSO PUSH A STRONG COLD FRONT THROUGH THE AREA RESULTING IN HIGH WIND OUT OF THE NORTHEAST TONIGHT THROUGH THE GUADALUPE PASS. WINDS WILL SLOWLY DECREASE TOWARD MORNING MONDAY. ALSO A FREEZE IS EXPECTED MONDAY MORNING ACROSS PECOS AND NORTHERN PORTIONS OF BREWSTER AND TERRELL COUNTIES. THIS IS EXPECTED TO BE THE FIRST WIDESPREAD FREEZE FOR THESE AREAS. TXZ075-081-082-092200- /O.UPG.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/ /O.NEW.KMAF.FZ.W.0003.121210T1000Z-121210T1400Z/ PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP... MARATHON...SANDERSON 433 AM CST SUN DEC 9 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...FIRST WIDESPREAD FREEZE. * TIMING...MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...24 TO 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ027-TXZ258-092200- /O.CON.KMAF.HW.W.0036.000000T0000Z-121210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 333 AM MST SUN DEC 9 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST MONDAY... * EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS AND GUADALUPE PASS. * TIMING...NOW THROUGH TONIGHT FOR THE GUADALUPE MOUNTAINS. TONIGHT FOR THE GUADALUPE PASS. * WINDS...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE MOUNTAIN TOPS. NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH GUADALUPE PASS. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
476
WWUS74 KMAF 092004
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CST SUN DEC 9 2012
...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH
REST OF AFTERNOON AND THEN ONLY GUADALUPE PASS THROUGH TONIGHT...
...FREEZE WARNING IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER...
AND TERRELL COUNTIES...AND THE PRESIDIO VALLEY...
.A STRONG UPPER TROUGH APPROACHING THE REGION HAS PRODUCED SPORADIC
HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. THIS TROUGH WILL ALSO PUSH
A STRONG COLD FRONT THROUGH THE AREA RESULTING IN HIGH WIND OUT OF
THE NORTHEAST TONIGHT THROUGH THE GUADALUPE PASS. WINDS WILL SLOWLY
DECREASE TOWARD MORNING MONDAY.
ALSO A FREEZE IS EXPECTED MONDAY MORNING ACROSS PECOS...NORTHERN
PORTIONS OF BREWSTER...TERRELL COUNTIES...AND THE UPPER END OF THE
PRESIDIO VALLEY. THIS IS EXPECTED TO BE THE FIRST WIDESPREAD
FREEZE OR HARD FREEZE FOR THESE AREAS.
TXZ079-100030-
/O.EXA.KMAF.FZ.W.0003.121210T1000Z-121210T1400Z/
PRESIDIO VALLEY-
INCLUDING THE CITY OF...PRESIDIO
204 PM CST SUN DEC 9 2012
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CST MONDAY...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CST MONDAY.
* EVENT...FIRST WIDESPREAD FREEZE.
* TIMING...MONDAY MORNING.
* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE
SHELTERED.
* TEMPERATURE...29 TO 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&
$$
TXZ258-100030-
/O.EXT.KMAF.HW.W.0036.000000T0000Z-121210T1000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
104 PM MST SUN DEC 9 2012
...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM MST MONDAY...
* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.
* TIMING...THROUGH REST OF TODAY FOR MOST OF THE GUADALUPE
MOUNTAINS. TONIGHT ONLY FOR THE GUADALUPE PASS.
* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH REST OF TODAY.
TONIGHT NORTHEAST 30 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH
GUADALUPE PASS.
* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF
FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS
SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF
MOUNTAIN WAVE ACTIVITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ027-100000-
/O.EXT.KMAF.HW.W.0036.000000T0000Z-121210T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
104 PM MST SUN DEC 9 2012
...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.
* TIMING...THROUGH THE REST OF TODAY.
* WINDS...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE
MOUNTAIN TOPS.
* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED
BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF
FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS
SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF
MOUNTAIN WAVE ACTIVITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
TXZ081-082-100030-
/O.CON.KMAF.FZ.W.0003.121210T1000Z-121210T1400Z/
BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...BIG BEND NP...MARATHON...SANDERSON
204 PM CST SUN DEC 9 2012
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST
MONDAY...
* EVENT...FIRST WIDESPREAD FREEZE...ESPECIALLY NORTH HALF OF THESE
COUNTIES.
* TIMING...MONDAY MORNING.
* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE
SHELTERED.
* TEMPERATURE...28 TO 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&
$$
TXZ075-100030-
/O.CON.KMAF.FZ.W.0003.121210T1000Z-121210T1400Z/
PECOS-
INCLUDING THE CITY OF...FORT STOCKTON
204 PM CST SUN DEC 9 2012
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST
MONDAY...
* EVENT...FIRST WIDESPREAD HARD FREEZE.
* TIMING...MONDAY MORNING.
* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE
SHELTERED.
* TEMPERATURE...24 TO 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.
&&
$$142 WWUS74 KMAF 100105 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 705 PM CST SUN DEC 9 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FOR GUADALUPE PASS THROUGH TONIGHT... ...FREEZE WARNING IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER... AND TERRELL COUNTIES...AND THE PRESIDIO VALLEY... .A STRONG UPPER TROUGH APPROACHING THE REGION WILL PUSH A STRONG COLD FRONT THROUGH THE AREA RESULTING IN HIGH WINDS OUT OF THE NORTHEAST TONIGHT THROUGH THE GUADALUPE PASS. WINDS WILL SLOWLY DECREASE TOWARD MORNING MONDAY. ALSO A FREEZE IS EXPECTED MONDAY MORNING ACROSS PECOS...NORTHERN PORTIONS OF BREWSTER...TERRELL COUNTIES...AND THE UPPER END OF THE PRESIDIO VALLEY. THIS IS EXPECTED TO BE THE FIRST WIDESPREAD FREEZE OR HARD FREEZE FOR THESE AREAS. TXZ079-081-082-101045- /O.CON.KMAF.FZ.W.0003.121210T1000Z-121210T1400Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON... SANDERSON 705 PM CST SUN DEC 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST MONDAY... * EVENT...FIRST WIDESPREAD FREEZE. * TIMING...MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...29 TO 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ075-101045- /O.CON.KMAF.FZ.W.0003.121210T1000Z-121210T1400Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 705 PM CST SUN DEC 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CST MONDAY... * EVENT...FIRST WIDESPREAD HARD FREEZE. * TIMING...MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...24 TO 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-101000- /O.CON.KMAF.HW.W.0036.000000T0000Z-121210T1000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 605 PM MST SUN DEC 9 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST MONDAY... * EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS. * TIMING...THROUGH TONIGHT. * WINDS...NORTHEAST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
288 WWUS74 KMAF 101021 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 421 AM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR PECOS... BREWSTER... AND TERRELL COUNTIES... AND THE PRESIDIO VALLEY... .A STRONG COLD FRONT HAS MOVED THROUGH THE AREA LATE YESTERDAY WITH COLD TEMPERATURES IN ITS WAKE. FREEZING TEMPERATURES ARE EXPECTED ACROSS THE REGION THIS MORNING. A FREEZE IS EXPECTED THIS MORNING ACROSS PECOS... NORTHERN PORTIONS OF BREWSTER... TERRELL COUNTIES... AND THE UPPER END OF THE PRESIDIO VALLEY. THIS IS EXPECTED TO BE THE FIRST WIDESPREAD FREEZE OR HARD FREEZE FOR THESE AREAS. TXZ258-101130- /O.EXP.KMAF.HW.W.0036.000000T0000Z-121210T1000Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 321 AM MST MON DEC 10 2012 ...HIGH WIND WARNING HAS EXPIRED... WIND SPEEDS HAVE FALLEN THROUGH THE GUADALUPE PASS AND THE WARNING WAS ALLOWED TO EXPIRE. $$ TXZ079-081-082-101400- /O.CON.KMAF.FZ.W.0003.000000T0000Z-121210T1400Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON... SANDERSON 421 AM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * EVENT...FIRST WIDESPREAD FREEZE. * TIMING...THIS MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...29 TO 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ075-101400- /O.CON.KMAF.FZ.W.0003.000000T0000Z-121210T1400Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 421 AM CST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * EVENT...FIRST WIDESPREAD HARD FREEZE. * TIMING...THIS MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...24 TO 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Dec 9, 2:03 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 9, 2:03 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 AM CST SUN DEC 9 2012
.UPDATE...
FOR HIGH WIND IN THE GUADALUPE MOUNTAINS.
&&
.DISCUSSION...
THE APPROACHING UPPER TROUGH HAS RESULTED IN HIGH WIND EARLY THIS
MORNING ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS.
HAVE ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS AND
EXTENDED IT THROUGH TONIGHT. EXPECT IT WILL BE TONIGHT WITH FROPA
BEFORE THE PASS HITS HIGH WIND. THIS WARNING REPLACES THE HIGH WIND
WATCH.
&&
.PREV DISCUSSION... /ISSUED 956 PM CST SAT DEC 8 2012/
DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
AVIATION...
LATEST SFC OBSERVATIONS SHOWS THE NAM INITIALIZED MUCH BETTER THAN
THE GFS...AND THUS IS PREFERRED. THAT SAID...THE NAM HAS PUSHED
FROPA BACK A COUPLE OF HOURS...W/BUFFER SOUNDINGS BRINGING THE
FRONT THRU KHOB AT AROUND 14Z SUN...KPEQ BY 03Z MON...AND OTHER
TERMINALS IN BETWEEN. MVFR CIGS WILL BE POSSIBLE AT KCNM NEAR THE
END OF THE FORECAST PD.
PREV DISCUSSION... /ISSUED 240 PM CST SAT DEC 8 2012/
DISCUSSION...
THIS AFTERNOON...ISSUED A SHORT FUSED HIGH WIND WARNING FOR
GUADALUPE PASS UNTIL 5 PM MST. WESTERLY WINDS SUSTAINED AT 30-40
MPH WITH GUSTS TO 60 MPH WILL CONTINUE TO EFFECT THE AREA INTO THE
LATE AFTERNOON.
BIG CHANGES STILL HEADED OUR WAY BY TOMORROW. ONE PIECE OF A LARGE
NORTHERN PLAINS UPPER TROUGH WILL HEAD TOWARD THE WESTERN GREAT
LAKES WHILE ANOTHER FRAGMENT BREAKS OFF AND MOVES SOUTH TOWARD THE
FOUR CORNERS. MODELS HAVE COME INTO BETTER AGREEMENT ON TIMING OF
THE POLAR FRONT. IT NOW APPEARS THE FRONT WILL ENTER THE NORTHERN
PERMIAN BASIN AROUND LUNCH TIME, MAKING IT TO THE BIG BEND BY
MIDNIGHT MONDAY MORNING. EVEN THOUGH WINDS WILL SHIFT TO THE NORTH
BEHIND THE FRONT, THEY WONT REALLY PICK UP UNTIL THE ABOVE S/W MOVES
AROUND THE BASE OF THE UPPER TROUGH AND INTO NEW MEXICO SUNDAY
NIGHT. THIS WILL TIGHTEN THE PRESSURE GRADIENT LEADING TO WIDESPREAD
WINDS OF 20 TO 25 MPH AFTER 00Z MONDAY. WITH THE FRESHLY PLOWED
COTTON FIELDS TO THE NORTH, THERE COULD BE SOME BLOWING DUST ESP
ACROSS THE PERMIAN BASIN. FCST MODELS HAVE COME DOWN A BIT ON WIND
SPEEDS FOR SUNDAY NIGHT WITH GDP NOW BARELY REACHING HIGH WIND
CRITERIA. A HIGH WIND WATCH IS ALREADY POSTED FOR THE GUADALUPE
MOUNTAINS SO WILL HOLD OFF ON A WARNING FOR NOW UNTIL CONFIDENCE
INCREASES ON THE EVENT.
WILL KEEP PRECIP CHANCES FOR SUNDAY NIGHT CLOSE TO THE PREVIOUS
FORECAST. NOT MUCH HAS CHANGED IN THE MODELS TO SUGGEST MORE THAN A
FEW LIGHT SNOW SHOWERS ACROSS PARTS OF SE NM AND THE NORTHERN
PERMIAN BASIN. DRY AIR IN THE LOW LEVELS WILL REMAIN A PROBLEM FOR
ANY SNOW THAT TRIES TO MAKE IT TO THE GROUND. MOST SPOTS WILL NOT
SEE ANY ACCUMULATION, HOWEVER A DUSTING IS POSSIBLE MAINLY IN
NORTHERN PARTS OF THE GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY.
COLD AIR WILL DRAIN INTO W TX AND SE NM BY MONDAY MORNING AND
COMBINE WITH THE BRISK NORTHERLY WINDS TO PRODUCE WIND CHILLS INTO
THE SINGLE DIGITS AND TEENS. THIS WILL BE QUITE A SHOCK TO THE
SYSTEM OWING TO THE MUCH ABOVE NORMAL TEMPERATURES WE HAVE HAD AS OF
LATE. ACTUAL TEMPERATURES WILL DROP WELL INTO THE 20'S ACROSS THE
AREA, INCLUDING THE MID AND LOWER TRANS PECOS. WILL HOIST A FREEZE
WATCH FOR THE ABOVE LOCATIONS SINCE THEY HAVE NOT HAD A HARD FREEZE
YET THIS SEASON. WITH CLEARING SKIES, TEMPERATURES WILL REBOUND INTO
THE 40S MONDAY AFTERNOON WITH 50S ALONG THE IMMEDIATE RIO GRANDE.
OUR COLDEST TEMPERATURES APPEAR TO HIT TUESDAY MORNING AS SFC
RIDGING BUILDS IN AND WINDS GO NEARLY CALM. LOWS MAY DIP AS LOW AS
THE UPPER TEENS IN PARTS OF THE PERMIAN BASIN WITH WIDESPREAD 20S
OVER THE REST OF THE AREA. TEMPERATURES WILL SLOWLY WARM TOWARD
NORMAL BY MIDWEEK AHEAD OF ANOTHER UPPER TROUGH MOVING INTO THE WEST
COAST. THIS SYSTEM WILL LIFT INTO THE SOUTHERN PLAINS ON FRIDAY AND
COULD BE A HIGH WIND MACHINE FOR THE TX PANHANDLE DOWN INTO OUR
AREA. OTHERWISE...CONDITIONS WILL REMAIN DRY THROUGH THE EXTENDED.
FIRE WX...
UNSEASONABLY WARM TEMPS AND DOWNSLOPE WIND HELPING TO DRIVE MIN RH/S
DOWN TO 15-20 PCT ACRS PARTS OF THE PB AND TRANS PECOS AND WITH
GUSTY WINDS AROUND 25 MPH A FIRE DANGER STATEMENT IS IN EFFECT FOR
REST OF THE AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO THE AREA
SUNDAY AFTERNOON/NIGHT WHICH WILL KEEP IT COOL/DRY MON-WED. THERE
ARE STILL INDICATIONS IN MODELS FOR POTENTIALLY SIGNIFICANT WIND ON
NEXT FRIDAY. STILL ENUF UNCERTAINTY WRT HOW WARM IT WILL BE AND THUS
HOW LOW RH/S WILL BE BUT CERTAINLY WARRANTS WATCHING TRENDS IN
MODELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 24 44 23 52 / 10 10 0 0
BIG SPRING TX 28 45 23 52 / 10 10 0 0
CARLSBAD NM 26 50 24 58 / 10 10 0 0
DRYDEN TX 33 49 31 57 / 0 10 0 0
FORT STOCKTON TX 28 47 29 58 / 10 10 0 0
GUADALUPE PASS TX 24 43 25 50 / 10 0 0 0
HOBBS NM 22 45 21 53 / 10 10 0 0
MARFA TX 23 48 18 54 / 10 10 0 0
MIDLAND INTL AIRPORT TX 25 43 20 54 / 10 10 0 0
ODESSA TX 27 45 23 54 / 10 10 0 0
WINK TX 27 50 22 57 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 2 AM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE
FOLLOWING ZONES... BIG BEND AREA...PECOS...TERRELL.
HIGH WIND WARNING UNTIL 2 AM MST MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Dec 9, 4:15 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CST SUN DEC 9 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 415 AM CST SUN DEC 9 2012 /315 AM MST SUN DEC 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE OCCURRING ACROSS THE GUADALUPE MOUNTAINS AND WILL CONTINUE THROUGH THE DAY INTO TONIGHT. HIGH WINDS ARE ALSO EXPECTED TO DEVELOP TONIGHT THROUGH THE GUADALUPE PASS. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS. A STRONG COLD FRONT MOVING THROUGH THE AREA TODAY AND TONIGHT WILL RESULT IN BLOWING DUST ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. A FEW LIGHT SNOW SHOWERS WILL BE POSSIBLE TONIGHT ALONG AND NORTH OF A CARLSBAD TO SNYDER LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EARLY MONDAY MORNING WIND CHILL VALUES OF 5 TO 20 DEGREES WILL BE POSSIBLE ACROSS THE REGION. LOWS IN THE 20S TO LOWER 30S ARE EXPECTED MONDAY MORNING... A FREEZE WARNING IS IN EFFECT FOR PECOS... TERRELL AND MOST OF BREWSTER COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:23 AM CST | High Wind Warning | MAF | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.